MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE FOCUSED FORCE PTA BALLOON

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE FOCUSED FORCE PTA BALLOON
Model Number US3513058
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stenosis (2263); Vascular Dissection (3160)
Date of Event 10/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No medical images have been made available to the manufacturer.Medical records have been provided and a review is currently underway.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Expiry date: 03/2020, manufacturing date: 04/2018.
 
Event or Problem Description
It was reported through the results of a clinical trial that during an angioplasty procedure with a focused force percutaneous transluminal angioplasty (pta) balloon dilatation catheter, vessel dissection was identified after two inflations in the left superficial femoral artery.Reportedly, the dissection was treated with a stent.The event was considered to be resolved.The patient was discharged the same day as the index procedure.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was not returned, but medical records were provided.The case report form (crf) alleged dissection after the use of the ultrascore pta balloon, however the medical record review does not report the same outcome.Therefore the investigation is inconclusive, as the provided evidence does not confirm any alleged deficiency with the device.Based upon the available information, the definitive root cause is unknown.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiry date: 03/2020), (manufacturing date: 04/2018).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was not returned, but medical records were provided.The case report form (crf) alleged dissection after the use of the ultrascore pta balloon, however the medical record review does not report the same outcome.Therefore the investigation is inconclusive, as the provided evidence does not confirm any alleged deficiency with the device.Based upon the available information, the definitive root cause is unknown.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiry date: 03/2020).
 
Event or Problem Description
It was reported through the results of a clinical trial that during an angioplasty procedure with a focused force percutaneous transluminal angioplasty (pta) balloon dilatation catheter, vessel dissection was identified after two inflations in the left superficial femoral artery.Reportedly, the dissection was treated with a stent.The event was considered to be resolved.The patient was discharged the same day as the index procedure.The current status of the patient is unknown.New information: it was reported that the during 6-month follow-up, stenosis was identified at the target lesion via ultrasound.No treatment was performed at the this time.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was not returned, but medical records were provided.The case report form (crf) alleged dissection after the use of the ultrascore pta balloon, however the medical record review does not report the same outcome.Therefore the investigation is inconclusive, as the provided evidence does not confirm any alleged deficiency with the device.Based upon the available information, the definitive root cause is unknown.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: b5, b6, d4 (expiry date: 03/2020), g4.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial that during an angioplasty procedure with a focused force percutaneous transluminal angioplasty (pta) balloon dilatation catheter, vessel dissection was identified after two inflations in the left superficial femoral artery.Reportedly, the dissection was treated with a stent.The event was considered to be resolved.The patient was discharged the same day as the index procedure.The current status of the patient is unknown.New information: it was reported that the during 6-month follow-up, stenosis was identified at the target lesion via ultrasound.No treatment was performed at the this time.New information: it was reported that the during 12-month follow-up, stenosis was identified at the target lesion via ultrasound.No treatment was performed at the this time.

Brand Name
ULTRASCORE FOCUSED FORCE PTA BALLOON
Common Device Name
FOCUSED FORCE PTA BALLOON
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8203571
Report Number2020394-2018-02257
Device Sequence Number11180078
Product Code PNO
UDI-Device Identifier00801741116766
UDI-Public(01)00801741116766
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS3513058
Device Catalogue NumberUS3513058
Device Lot NumberGFCN4133
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2018
Supplement Date Received by Manufacturer01/23/2019
05/13/2019
03/04/2020
Initial Report FDA Received Date12/28/2018
Supplement Report FDA Received Date02/14/2019
06/07/2019
03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOPIDOGREL.; CLOPIDOGREL.; CLOPIDOGREL.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient Weight80